Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 34, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 19, 2007, 11:08 PM CDT for Osage County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2007, 11:08 PM CDT (04:08 UTC)
- Expired
- Mar 19, 2007, 11:31 PM CDT
- In force
- 23 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Osage County, OK
The radar
The Vance AFB radar (KVNX), 98 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 4.1 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1127 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 200408 SVRTSA OKC113-200515- /O.NEW.KTSA.SV.W.0034.070320T0408Z-070320T0515Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1108 PM CDT MON MAR 19 2007 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FAR WESTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA * UNTIL 1215 AM CDT * AT 1107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER WESTERN OSAGE COUNTY...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3660 9712 3659 9703 3672 9690 3673 9702 $$
2 follow-up statements
000 WWUS54 KTSA 200416 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1115 PM CDT MON MAR 19 2007 OKC113-200515- /O.CON.KTSA.SV.W.0034.000000T0000Z-070320T0515Z/ OSAGE OK- 1115 PM CDT MON MAR 19 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR FAR WESTERN OSAGE COUNTY... AT 1111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED OVER FAR WESTERN OSAGE COUNTY...MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL AFFECT THE FAR EASTERN PORTIONS OF PONCA CITY. THIS STORM IS LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 3661 9706 3662 9702 3671 9690 3671 9706 $$
000 WWUS54 KTSA 200431 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1130 PM CDT MON MAR 19 2007 OKC113-200440- /O.CAN.KTSA.SV.W.0034.000000T0000Z-070320T0515Z/ OSAGE OK- 1130 PM CDT MON MAR 19 2007 ...THE SEVERE THUNDERSTORM WARNING FOR FAR WESTERN OSAGE COUNTY IS CANCELLED... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3661 9706 3662 9702 3671 9690 3671 9706 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 8:56 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Mar 19, 8:56 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 856 PM CDT MON MAR 19 2007 .DISCUSSION... SURFACE COLD FRONT JUST STARTING TO NOSE INTO NE OK THIS EVENING. SFC WAVE DEVELOPED ALONG BOUNDARY EARLIER AND HAS MOVED NORTHEAST. HOW FAR BOUNDARY WILL MOVE FURTHER SOUTH REMAINS VERY MUCH AT LARGE AS THE UPPER FLOW REMAINS FAIRLY WEAK. WHEREVER THE BOUNDARY HALTS...IT WILL OFFER THE CHANCE FOR HEAVY...TRAINING RAINFALL LATER TONIGHT AND TOMORROW AS ANOTHER UPPER IMPULSE INTERACTS WITH THE FRONT. LACK OF CONFIDENCE COUPLED WITH HIGH FFG VALUES...WILL HOLD OFF ON ANY TYPE OF A FLOOD WATCH FOR NOW. MADE MINOR TWEAKS TO POPS ACROSS THE NORTH AND QPF AMOUNTS BEFORE 06Z...AS WELL AS MINOR TWEAKS TO TEMP AN SKY GRIDS FOR THE REST OF TONIGHT. UPDATED ZFP/AFM/PFM OUT SHORTLY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...23
Hazardous weather outlook, Mar 19, 8:16 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 816 PM CDT MON MAR 19 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 816 PM CDT MON MAR 19 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE THIS EVENING. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. ...THUNDERSTORMS WITH HEAVY RAINFALL POSSIBLE OVERNIGHT... DISCUSSION... A WEAK COLD FRONT WILL BEGIN TO MOVE SOUTH INTO FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS OVERNIGHT. AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST...SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP ALONG THE BOUNDARY WITH THE POTENTIAL FOR HEAVY RAINFALL. ALTHOUGH A FEW STORMS COULD BRIEFLY BECOME STRONG...PRODUCING SMALL HAIL...HEAVY RAINFALL WILL BE THE PRIMARY THREAT OVERNIGHT. IN ADDITION...THE THUNDERSTORM ACTIVITY COULD REDEVELOP AND MOVE OVER THE SAME AREAS OVERNIGHT...INCREASING THE THREAT FOR FLASH FLOODING. CONDITIONS WILL CONTINUE TO BE MONITORED OVERNIGHT CONCERNING ANY FLASH FLOOD THREAT. A FLASH FLOOD WATCH MAY BE NEEDED LATER TONIGHT OR TUESDAY MORNING. AREAS NORTH OF A DRUMRIGHT...TULSA...FAYETTEVILLE LINE COULD RECEIVE BETWEEN ONE AND TWO INCHES OF RAINFALL...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... MOIST SOUTHERLY FLOW COMBINED WITH A SERIES OF UPPER IMPULSES WILL MAINTAIN A THREAT OF THUNDERSTORMS OVER OUR REGION THROUGH THE REST OF THE WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Mar 19, 10:02 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1002 PM CDT MON MAR 19 2007
OKZ059-200330-
PAWNEE OK-
1002 PM CDT MON MAR 19 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
SOUTHWESTERN PAWNEE
AT 1002 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6
MILES SOUTHWEST OF PAWNEE...MOVING EAST AT 15 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...PAWNEE...MARAMEC AND
SKEDEE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.Special weather statement, Mar 19, 10:30 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1030 PM CDT MON MAR 19 2007
OKZ059-200400-
PAWNEE OK-
1030 PM CDT MON MAR 19 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
SOUTHWESTERN PAWNEE
AT 1030 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6
MILES SOUTHWEST OF PAWNEE...MOVING EAST AT 10 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...PAWNEE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 12:25 AM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 52 min |
| Mar 20, 1:25 AM CDT | Flash Flood Watch | TSA | Craig, Nowata, Ottawa, Pawnee, Washington | 18 hr |
| Mar 20, 2:31 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 44 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.